Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 311, NWS Atlanta, GA

June 9, 20084 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 9, 2008, 10:12 PM EDT for 4 counties in Georgia. It was in force for 48 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2008, 10:12 PM EDT (02:12 UTC)
Expired
Jun 9, 2008, 11:00 PM EDT
In force
48 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Cobb County, GA, Douglas County, GA, Fulton County, GA, Paulding County, GA

The radar

The Atlanta radar (KFFC), 48 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 10:30 PM EDTTSTM WND DMGDouglasville, GATWO TREES DOWN, DAMAGE TO GUTTERS AND OUTSIDE LIGHTING FIXTURES.
Jun 9, 10:30 PM EDTHAIL 0.75Douglasville, GA
Jun 9, 10:40 PM EDTTSTM WND DMGDouglasville, GAAT LEAST 20 ROADS CLOSED COUNTYWIDE DUE TO DOWNED TREES BLOCKING ROADWAYS.
Jun 9, 10:40 PM EDTTSTM WND DMGPowder Springs, GADOWNED POWER LINES DOWN AT MIDWAY ROAD AND DUE WEST ROAD.
Jun 9, 10:40 PM EDTHAIL 0.75Douglasville, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 503 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
503 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2413 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 100212
SVRFFC
GAC067-097-121-223-100300-
/O.NEW.KFFC.SV.W.0311.080610T0212Z-080610T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1012 PM EDT MON JUN 9 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN COBB COUNTY IN NORTH CENTRAL GEORGIA
  EASTERN DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA
  WEST CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHEASTERN PAULDING COUNTY IN NORTHWEST GEORGIA

* UNTIL 1100 PM EDT

* AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR CHAPEL
  HILL...MOVING NORTH AT 16 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SWEETWATER CREEK STATE PARK...DOUGLASVILLE...MIDWAY...LITHIA
  SPRINGS...AUSTELL AND POWDER SPRINGS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3384 8484 3391 8460 3367 8458 3362 8472
TIME...MOT...LOC 0212Z 167DEG 14KT 3370 8465

$$
2 follow-up statements
000 
WWUS52 KFFC 100224
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1023 PM EDT MON JUN 9 2008

GAC121-100233-
/O.CAN.KFFC.SV.W.0311.000000T0000Z-080610T0300Z/
FULTON GA-
1023 PM EDT MON JUN 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FULTON COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF FULTON COUNTY.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3390 8463 3372 8459 3365 8473 3384 8484
TIME...MOT...LOC 0223Z 146DEG 13KT 3373 8469

$$

GAC067-097-223-100300-
/O.CON.KFFC.SV.W.0311.000000T0000Z-080610T0300Z/
DOUGLAS GA-PAULDING GA-COBB GA-
1023 PM EDT MON JUN 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR SOUTHWESTERN COBB...SOUTHEASTERN PAULDING AND NORTHEASTERN
DOUGLAS COUNTIES...

AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS CENTERED 1 MILE
SOUTHEAST OF DOUGLASVILLE...MOVING NORTHWEST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LITHIA
SPRINGS...DOUGLASVILLE...BEULAH...AUSTELL AND POWDER SPRINGS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3390 8463 3372 8459 3365 8473 3384 8484
TIME...MOT...LOC 0223Z 146DEG 13KT 3373 8469

$$
000 
WWUS52 KFFC 100254
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1054 PM EDT MON JUN 9 2008

GAC067-097-223-100304-
/O.EXP.KFFC.SV.W.0311.000000T0000Z-080610T0300Z/
DOUGLAS GA-PAULDING GA-COBB GA-
1054 PM EDT MON JUN 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COBB...
SOUTHEASTERN PAULDING AND NORTHEASTERN DOUGLAS COUNTIES WILL BE
ALLOWED TO EXPIRE AT 1100 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED TO BELOW SEVERE
LEVELS...BUT IS STILL CAPABLE OF PRODUCING VERY HEAVY RAIN...SMALL
HAIL...WIND GUSTS TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3390 8463 3373 8459 3365 8473 3384 8484
TIME...MOT...LOC 0254Z 146DEG 13KT 3382 8477

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 9:50 PM EDT, 22 minutes earlier.

Area forecast discussion, Jun 9, 9:50 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
950 PM EDT MON JUN 9 2008

.UPDATE...
OUTFLOW BOUNDARIES AND GULF SEA BREEZE COULD TAP RESIDUAL
INSTABILITY FOR A WHILE LONGER TONIGHT. NO CHANGES TO CURRENT
FORECAST PLANNED.
&&

(PREVIOUS DISCUSSION...)

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

LARGE HEAT RIDGE THAT HAS DOMINATED THE AREA FOR THE PAST SEVERAL
DAYS WILL SOON SLIDE EAST...AS CAN BE INFERRED FROM WEAK HEIGHT
FALLS THROUGHOUT THE RIDGE ON THE 12Z 500MB ANALYSIS. NEXT SYSTEM
GEARING UP IN THE PLAINS WILL AFFECT THE SOUTHEAST TOWARD MIDWEEK.
IN THE MEANTIME...SOUTHERLY FLOW AROUND THE PERIPHERY OF THE
RETREATING SURFACE HIGH WILL CONTINUE TO ALLOW THESE ISOLATED
AFTERNOON SHOWERS AND THUNDERSTORMS TO DEVELOP...ESPECIALLY IN
WEST AND NORTH GEORGIA AIDED BY OROGRAPHIC LIFT.

GFS IS...AS USUAL...LADEN WITH CONVECTIVE FEEDBACK AS THE FRONT
PROGRESSES EAST. THE SYSTEM MAY BE TOO DEEP BECAUSE OF THIS AND AS
A RESULT HAVE TAKEN A COMPROMISE BETWEEN THE GFS AND THE NAM WITH
BOTH POPS AND TEMPS. GFS POPS NOT AS HIGH AS NAM POPS AS THE FRONT
MOVES THROUGH...THINK THAT CONTINUED LATENT HEAT BOMBS ARE
FOCUSING MOISTURE AWAY FROM THE SOUTHEAST AND THAT NAM MAY HAVE A
BETTER HANDLE ON QPF AND AREAL COVERAGE OF POPS.

AFTER FRONT MOVES THROUGH...RIDGE BUILDS BACK IN ALOFT WEDNESDAY
INTO WEDNESDAY NIGHT OVER THE EASTERN THIRD OF THE COUNTRY. LARGE
UPPER LOW DEVELOPING OVER THE ROCKIES COMBINED WITH LOW OVER
SOUTHEAST CANADA PUTS THE GREAT LAKES IN A CONFLUENT ZONE ALLOWING
A SURFACE HIGH TO DEVELOP IN THIS AREA. CONSISTENT SOUTHERLY FLOW
OVER THE SOUTHEAST KEEPS US IN A MOIST REGIME FOR THE END OF THE
SHORT-TERM...ALLOWING POPS TO REMAIN IN THE FORECAST.

.LONG TERM /THURSDAY THROUGH MONDAY/...

HIGH PRESSURE RIDGING DOWN THE EASTERN SEABOARD AT THE BEGINNING
OF THE EXTENDED IN A WEAK CAD-LOOKALIKE SETUP WILL BRING
TEMPERATURES OUT OF THE 90S AND BACK INTO THE 80S ACROSS MOST OF
THE AREA...DESPITE THE STRONG RIDGE ALOFT. EXTENDED MODELS IN
DECENT AGREEMENT ON THIS PATTERN FOR THE MOST PART. STRONG LOW IN
THE NORTHERN PLAINS PUSHES A COLD FRONT THROUGH THE CENTRAL PLAINS
TOWARD THE WEEKEND...BUT THE ECMWF IS MUCH WEAKER ON THIS THAN THE
GFS...KEEPING THE UPPER RIDGE MUCH STRONGER AND DELAYING THE
FRONTAL PASSAGE. VERY LITTLE CONFIDENCE IN THE EXTENDED SOLUTION
BASED ON THESE DIFFERENCES...BUT IN ANY EVENT WE SHOULD SEE A
RETURN TO CLOSER-TO-NORMAL TEMPERATURES WITH INCREASED CHANCES OF
PRECIPITATION.

&&

.FIRE WEATHER...

NO CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED OVER THE NEXT
SEVERAL DAYS AS A WEAK COLD FRONT MOVES THROUGH THE AREA.

&&

.AVIATION...
EXCEPT WHERE ISOLATED THUNDERSTORMS OCCUR THERE SHOULD BE NO CLOUDS
OR RESTRICTION TO VISIBILITY OF OPERATIONAL SIGNIFICANCE FOR MUCH OF
THE NIGHT. IN THE PREDAWN HOURS A FEW LOCATIONS SHOULD SEE HAZE/FOG
WITH VISIBILITY IN THE 4 TO 6 MILE RANGE SIMILAR TO THE PREVIOUS
NIGHT. LOWEST VISIBILITIES WILL LIKELY BE IN RIVER VALLEYS AND IN
AREAS THAT DO SEE EVENING PRECIPITATION. THE GULF SEA BREEZE LOOKS
LIKE IT MAY PROVIDE A FOCUS FOR EVENING PRECIP THAT WILL COME CLOSE
TO KCSG. WILL PLAY FOR SCATTERED LOW CLOUDS THERE VERY LATE
TONIGHT WITH THE INJECTION OF BOUNDARY LAYER MOISTURE IN THAT
IMMEDIATE AREA. AN INCREASE IN MOISTURE AT MULTIPLE LEVELS WITH TIME
THROUGH THE NEXT 24 HOURS SHOULD LEAD TO SCATTERED TO BROKEN CLOUDS
AROUND 4 THOUSAND TO 6 THOUSAND FEET...AND AT ROUGHLY AROUND 10
THOUSAND FEET AND AT THE CIRRUS LEVEL DURING THE DAY TUESDAY.
LOOKING FOR SKY CONDITIONS TO VARY THROUGH THE DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  96  67  91  68 /  10  30  20  40  30
ATLANTA         74  90  70  90  70 /  20  30  20  40  30
BLAIRSVILLE     65  86  62  84  64 /  20  30  20  40  40
CARTERSVILLE    68  92  65  91  67 /  30  40  20  40  30
COLUMBUS        73  93  71  92  71 /  20  30  20  40  30
GAINESVILLE     72  91  68  89  68 /  20  30  20  40  30
MACON           71  95  69  95  70 /  10  30  20  30  30
ROME            69  92  68  91  69 /  30  40  20  40  30
PEACHTREE CITY  68  90  66  90  66 /  20  30  20  40  30
VIDALIA         71  93  69  94  68 /   5  20  20  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDP/15
Hazardous weather outlook, Jun 9, 7:45 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT MON JUN 9 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
745 PM EDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS EXPECTED THIS EVENING ACROSS NORTH AND WEST
CENTRAL GEORGIA.

.SYNOPSIS...
HIGH PRESSURE OFF THE EAST COAST OF FLORIDA WILL GRADUALLY WEAKEN. A
COLD FRONT FROM INDIANA TO TEXAS IS MOVING SLOWLY TOWARD GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM DEVELOPMENT WILL
BE CLOUD TO GROUND LIGHTNING.

.DISCUSSION...
INCREASING SOUTHERLY FLOW AHEAD OF THE APPROACHING COLD FRONT IS
BRINGING GULF MOISTURE INTO OUR AREA. ISOLATED THUNDERSTORMS
DEVELOPED IN THE HEAT OF THE AFTERNOON AND WILL CONTINUE INTO THE
EVENING UNTIL MUCH OF THAT HEAT DISSIPATES. LIFTED INDICES IN THE
MINUS 2 TO MINUS 5 RANGE SUGGEST FAIRLY ROBUST UPDRAFTS...SO A FEW
EVENING THUNDERSTORMS MAY PRODUCE INTENSE CLOUD TO GROUND LIGHTNING
AND EVEN SOME HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 9, 9:17 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
917 PM EDT MON JUN 9 2008

GAZ067-100145-
917 PM EDT MON JUN 9 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
NORTHERN MERIWETHER COUNTY UNTIL 945 PM EDT...

AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 1 MILE NORTH OF WOOSTER...MOVING NORTH
AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
NORTHERN MERIWETHER COUNTY THROUGH 945 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE WOOSTER...ALVATON AND LUTHERSVILLE.
Special weather statement, Jun 9, 9:43 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
943 PM EDT MON JUN 9 2008

GAZ033-043-044-100215-
943 PM EDT MON JUN 9 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
EASTERN DOUGLAS AND SOUTHERN FULTON COUNTIES UNTIL 1015 PM EDT...

AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 1 MILE NORTH OF UNION CITY...MOVING
NORTH AT 14 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
DOUGLAS AND FULTON COUNTIES THROUGH 1015 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE UNION CITY...FAIRBURN...EAST POINT...
SWEETWATER CREEK STATE PARK...SIX FLAGS AND LITHIA SPRINGS.
Local storm report, Jun 9, 9:51 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
951 PM EDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     SHARPSBURG              33.34N 84.65W
06/09/2008                   COWETA             GA   PUBLIC

            FOUR TREES DOWN AT REESE ROAD AND MARCELLA ROAD.

&&

SBK
Special weather statement, Jun 9, 9:53 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
953 PM EDT MON JUN 9 2008

GAZ108-100230-
953 PM EDT MON JUN 9 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
WILCOX COUNTY UNTIL 1030 PM EDT...

AT 951 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OWENSBORO...MOVING NORTH AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WILCOX COUNTY THROUGH 1030 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE OWENSBORO...PITTS AND ROCHELLE.
Local storm report, Jun 9, 9:59 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
959 PM EDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     NEWNAN                  33.38N 84.79W
06/09/2008                   COWETA             GA   PUBLIC

            ONE TREE DOWN ON VEHICLE.

&&

SBK
Special weather statement, Jun 9, 10:05 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EDT MON JUN 9 2008

GAZ053-056-067-068-100230-
1005 PM EDT MON JUN 9 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
NORTHWESTERN PIKE...NORTHEASTERN MERIWETHER...WESTERN SPALDING AND
SOUTHEASTERN COWETA COUNTIES UNTIL 1030 PM EDT...

AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 1 MILE NORTHEAST OF HOLLONVILLE...MOVING
NORTH AT 13 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PIKE...MERIWETHER...SPALDING AND COWETA COUNTIES THROUGH 1030 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HOLLONVILLE.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:34 PM EDTSevere Thunderstorm WarningFFCMeriwether41 min
Jun 9, 9:30 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether, Troup45 min
Jun 9, 10:38 PM EDTSevere Thunderstorm WarningFFCHeard, Troup38 min
Jun 9, 11:53 PM EDTSevere Thunderstorm WarningFFCGilmer, Murray35 min
Jun 10, 2:34 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.